MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-25-C
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k number= k142688.The device involved in this complaint is an echo-hd-25-c device of lot# c1195242 and has not been returned for evaluation.With the information provided, a document based investigation was carried out.The customer complaint is considered confirmed based on the customer testimony.A possible cause of this complaint is that the needle bent/kinked within the proximal end of the handle during use, which may be attributed to individual patient anatomy if the area being sampled was a particularly hard mass or lesion or if the endoscope was used in a tortuous anatomy.If the needle was kinked/bent during use this could result in needle breakage and preventing the needle from fully retracting into the sheath when actuating the proximal needle handle.As the device was not returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is therefore not possible to conclusively determine the root cause of this complaint.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-25-c device of lot# c1195242 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use ifu0077-3 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
While attempting to collect a sample with this device, the needle was advanced into the mass and the handle broke, therefore the needle was unable to retract.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5586395
Report Number3001845648-2016-00095
Device Sequence Number278133
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)190126(10)C1195242
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/23/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2016
Initial Report FDA Received Date04/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR